Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 65, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Dec 26, 2018, 9:41 PM CST for Grady County, Oklahoma. It took effect at Dec 26, 2018, 10:04 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 9:41 PM CST (03:41 UTC)
- In effect from
- Dec 26, 2018, 10:04 PM CST
- Expired
- Dec 27, 2018, 1:07 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Grady County, OK
The radar
The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Washita River near Ninnekah (NKHO2).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07327550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Dec 26, 4:38 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Dec 26, 4:38 PM CST, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 438 PM CST Wed Dec 26 2018 .DISCUSSION... The December 27-28 00 UTC TAF discussion for KOKC, KOUN, KSPS, KLAW, KCSM, KWWR, and KPNC follows: && .AVIATION... Visibility and/or ceiling restrictions are expected to persist the next few hours before improving from west to east as a line of showers and thunderstorms move across the area this evening. The line of thunderstorms will have the potential for gusty and chaotic winds. Behind this line of thunderstorms, a transition to VFR conditions is expected. Stratus may wrap back around across west central and northwest Oklahoma tomorrow morning into the afternoon. There is a chance the stratus may impact terminals as far south as KOKC/KOUN. Otherwise, winds will become gusty and veer to the west and then northwest during the day tomorrow. Mahale && .PREV DISCUSSION... /issued 318 PM CST Wed Dec 26 2018/ DISCUSSION... A large storm system will bring widespread rain, some heavy, and scattered thunderstorms to Oklahoma and north Texas this evening, ending late tonight (after midnight) in our southeastern counties. Short-term models are in good agreement that a line of thunderstorms will develop over west Texas (roughly where there is currently the appearance of a developing line), then move swiftly east across our forecast area late this afternoon into this evening. Prior to the arrival (and subsequent departure) of this line, prolonged moderate to heavy rainfall will result in a few areas of localized flooding. The flooding risk will mainly be across south-central and central Oklahoma, along with immediately- surrounding areas. After the departure of the rain overnight, there will be a few hours of clearing, followed by some cloud cover as the upper low moves across northwest Oklahoma and Kansas. We can't rule out a few showers in northwest Oklahoma, but the probability of measurable precipitation is quite low. Another upper-level system approaches Oklahoma and vicinity Friday night and Saturday. This system may generate some snow across much of Oklahoma, although with limited moisture and a weakening upper-level circulation, amounts should be light. We will, of course, need to keep an eye on this system in case anything significant changes. Other than the precipitation, the next seven days will generally feature below-average temperatures, which will be a noticable change compared to the recent mild weather. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 51 27 39 / 100 0 0 0 Hobart OK 40 49 26 40 / 100 0 0 0 Wichita Falls TX 46 54 30 43 / 100 0 0 0 Gage OK 33 42 21 36 / 90 10 0 0 Ponca City OK 48 52 25 38 / 100 10 0 0 Durant OK 52 61 32 46 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10/10
Hazardous weather outlook, Dec 26, 11:23 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1123 AM CST Wed Dec 26 2018 OKZ004>048-050>052-TXZ083>090-271730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1123 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible across portions of western, central, and southern Oklahoma, and all of western north Texas this afternoon and evening. Location... The Slight Risk is along and south of a line from Hollis and Mangum, to Lawton and Duncan, to Ardmore and Durant Oklahoma. This includes all of western north Texas. A Marginal Risk is north of the slight risk and south of a line from Woodward and Kingfisher, to Guthrie and Chandler Oklahoma. This includes the Oklahoma City Metro, Clinton, and Ada. Timing... The most likely time for severe storms will be from 2 pm to Midnight, but some strong to marginally severe storms are possible through early afternoon. Impacts... Hail up to the size of quarters. Wind gusts up to 60 mph. There is a low potential for a tornado across portions of north Texas with a very low tornado potential further north across southern and central Oklahoma. Locally heavy rainfall and flooding. Discussion... Showers and thunderstorms will continue to move across the area through tonight. Some of the storms through early this afternoon could become strong to marginally severe with gusty winds, small hail, and heavy rain the main concerns. The highest potential for severe storms will be later this afternoon and this evening across the risk areas. A squall line could develop and move across the area during this time. Hail and strong winds will be the main concerns. However, a tornado or two can not be ruled out. The potential for severe storms will decrease overnight but thunderstorms will remain possible through early Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy Rain... Locally heavy rainfall will also be a concern across portions of Oklahoma and north Texas through early Thursday morning. Flooding could occur in some of these locations, especially in poorly drained low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Winter Weather... There is a chance of light snow across most of Oklahoma, and western north Texas early Saturday morning through Saturday evening. Some locations across western and northwestern Oklahoma could receive one to two inches of snowfall accumulation. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Dec 26, 8:28 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG PURCELL 35.01N 97.37W
12/26/2018 MCCLAIN OK PUBLIC
POWER OUTAGES REPORTED IN SOUTH PURCELL
&&
ZWINKLocal storm report, Dec 26, 8:55 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 6 S STERLING 34.66N 98.17W
12/26/2018 M71.00 MPH COMANCHE OK CO-OP OBSERVER
&&
MAHALESpecial weather statement, Dec 26, 9:01 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
901 PM CST WED DEC 26 2018
OKZ013-020-026-030-031-270330-
Payne OK-Pottawatomie OK-Seminole OK-Lincoln OK-Noble OK-
901 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR Payne...northeastern
Pottawatomie...northwestern Seminole...Lincoln and southern Noble
Counties Until 930 PM CST....
AT 900 PM CST, strong thunderstorms were along a line extending from
3 miles east of Lucien to near Tryon to near Shawnee, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3633 9703 3633 9692 3625 9692 3624 9682
3616 9682 3616 9662 3539 9661 3541 9654
3544 9657 3545 9655 3544 9652 3541 9652
3516 9683 3594 9713 3612 9736 3616 9735
3616 9741 3631 9746 3643 9703
TIME...MOT...LOC 0300Z 236DEG 43KT 3629 9740 3590 9695 3538 9688
..speg.Local storm report, Dec 26, 9:04 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG SUGDEN 34.08N 97.98W
12/26/2018 JEFFERSON OK BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE. TIME IS RADAR ESTIMATE.
&&
ZWINKLocal storm report, Dec 26, 9:15 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 WSW LAKESIDE CITY 33.82N 98.57W
12/26/2018 ARCHER TX FIRE DEPT/RESCUE
FIRE DEPT REPORTS 2 BARNS DESTROYED, A HOUSE WITH ALL
WINDOWS BLOWN OUT BY DEBRIS, A BARN WRAPPED IN POWER
LINES, AND 4 POWER POLES DOWN. TIME IS RADAR ESTIMATE.
&&
ZWINKLocal storm report, Dec 26, 9:25 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 1 SSW STRATFORD 34.78N 96.97W
12/26/2018 GARVIN OK EMERGENCY MNGR
EM REPORTS A TRAILER WITH THE ROOF PEELED BACK AND BARN
DAMAGE.
&&
ZWINKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Custer, Dewey, Greer and 5 more | 52 min |
| Dec 26, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Stephens and 1 more | 52 min |
| Dec 26, 7:17 PM CST | Special Weather Statement | OUN | Blaine, Caddo, Canadian | 28 min |
| Dec 26, 7:25 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Carter, Garvin, Grady, Jefferson and 4 more | 35 min |
| Dec 26, 7:55 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Garvin, Grady, Lincoln, Logan and 6 more | 50 min |
| Dec 26, 7:58 PM CST | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 32 min |
| Dec 26, 8:00 PM CST | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 30 min |
| Dec 26, 8:19 PM CST | Areal Flood Advisory | OUN | Cleveland | 116 min |
| Dec 26, 8:40 PM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Pottawatomie, Seminole | 50 min |
| Dec 26, 9:01 PM CST | Special Weather Statement | OUN | Lincoln, Payne | 29 min |
| Dec 26, 9:32 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 31 min |
| Dec 27, 1:02 AM CST | River Flood Warning | OUN | Atoka | 64 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.